Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 16, NWS Birmingham, AL

April 6, 2014Pickens County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 6, 2014, 8:42 PM CDT for Pickens County, Alabama. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2014, 8:42 PM CDT (01:42 UTC)
Expired
Apr 6, 2014, 9:30 PM CDT
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Pickens County, AL

The radar

The Columbus AFB radar (KGWX), 86 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 8:55 PM CDTTSTM WND DMGAliceville, ALSTRONG WINDS DOWNED SEVERAL LARGE TREES ALONG THE ROAD FROM ALICEVILLE TO CARROLTON. BEGINNING TIME BASED ON RADAR.
Apr 6, 9:14 PM CDTTSTM WND DMGBenevola, ALONE CHICKEN HOUSE WAS DESTROYED AND ANOTHER ONE WAS DAMAGED. ONE BARN WAS DAMAGED. THIS OCCURRED IN THE KIRK COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
634 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WUUS54 KBMX 070142
SVRBMX
ALC107-070230-
/O.NEW.KBMX.SV.W.0016.140407T0142Z-140407T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
842 PM CDT SUN APR 6 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PICKENS COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 930 PM CDT

* AT 840 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  PICKENSVILLE TO 8 MILES NORTHWEST OF PANOLA...AND MOVING EAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  PICKENSVILLE...ALICEVILLE...CARROLLTON...REFORM...GORDO...BEVILL
  LOCK AND DAM...GARDEN AND MCMULLEN.

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3348 8828 3353 8785 3315 8784 3311 8794
      3308 8797 3305 8806 3305 8808 3304 8808
      3304 8810 3304 8814 3302 8815 3299 8823
      3299 8834
TIME...MOT...LOC 0141Z 249DEG 49KT 3328 8830 3306 8831

$$

56
2 follow-up statements
901 
WWUS54 KBMX 070155
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 PM CDT SUN APR 6 2014

ALC107-070230-
/O.CON.KBMX.SV.W.0016.000000T0000Z-140407T0230Z/
PICKENS AL-
855 PM CDT SUN APR 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PICKENS COUNTY
UNTIL 930 PM CDT...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CARROLLTON TO ALICEVILLE...MOVING
EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  REFORM...GORDO...BENEVOLA...NORTH PICKENS AIRPORT...LUBBUB...KIRK
  AND PIONEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3349 8825 3353 8785 3315 8784 3311 8794
      3308 8797 3305 8806 3305 8808 3304 8808
      3304 8814 3302 8815 3299 8823 3299 8827
TIME...MOT...LOC 0156Z 249DEG 48KT 3334 8808 3312 8810

$$

56
083 
WWUS54 KBMX 070210
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 PM CDT SUN APR 6 2014

ALC107-070230-
/O.CON.KBMX.SV.W.0016.000000T0000Z-140407T0230Z/
PICKENS AL-
910 PM CDT SUN APR 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PICKENS COUNTY UNTIL 930 PM CDT...

AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GORDO TO BENEVOLA...MOVING EAST
AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN PICKENS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3351 8806 3353 8785 3315 8784 3311 8794
      3308 8797 3305 8806 3305 8808
TIME...MOT...LOC 0210Z 249DEG 48KT 3336 8785 3314 8787

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:00 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 6, 7:00 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT SUN APR 6 2014

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

APPENDED BELOW..IS THE FORECAST DISCUSSION FROM OUR PARTNERS ON
THE EARLIER SHIFT. MANY OF THE IDEAS AND CHALLENGES REMAIN THE
SAME AND WILL FOCUS ON THESE CHALLENGES AND SLIGHT ADJUSTMENTS WE
MADE TO THE FORECAST.

A FAIRLY BROAD AREA OF 1 TO 3 INCHES OF RAINFALL OCCURRED LAST
NIGHT INTO EARLY THIS MORNING. THIS AREA WAS GENERALLY FROM NEAR
LIVINGSTON TO NEAR PHENIX CITY. THIS RAINFALL HAS SET UP A
BOUNDARY OF RAIN COOLED AIR...WHICH HAS MOVED ONLY SLIGHTLY
NORTHWARD TODAY. ENHANCED LIFT COURTESY OF A STRONG UPPER LEVEL
STORM SYSTEM WILL MOVE EASTWARD OVERNIGHT INTO MONDAY AND DUMP
ANOTHER 2-4 INCHES OF RAIN. THEREFORE...OVERALL TOTALS WILL
GENERALLY RANGE FROM 3-4 INCHES WITH SEVERAL AREAS REACHING 5-6 INCHES.
THIS WILL PRODUCE SOME FLOODING AND A FLASH FLOOD WATCH REMAINS IN
EFFECT OVERNIGHT FOR ALL OF CENTRAL ALABAMA. THESE RAIN AMOUNTS WILL
ALSO PRODUCE SIGNIFICANT RISES ON AREA MAINSTEM RIVERS. SEVERAL
RIVERS ARE FORECAST AT MINOR FLOODING LEVELS WITHIN THE NEXT FEW
DAYS. SEE OUR LOCAL RIVER FLOOD STATEMENTS FOR SPECIFIC FLOOD
CREST AND STAGE INFORMATION.

THE AIRMASS THAT PRODUCED THE SEVERE WEATHER ACROSS THE PLAINS
INTO THE OHIO VALLEY SEVERAL DAYS AGO REMAINS VERY CLOSE TO THE
GULF COAST. IN FACT...A FEW LOCATIONS HAVE EXPERIENCED THIS
AIRMASS MOVING JUST INLAND WITH DEW POINTS INTO THE 70S. OUR
NUMBER ONE CHALLENGE REMAINS...WHICH HAS BEEN MENTIONED SEVERAL
DAYS IN A ROW...HOW WILL THE RAIN COOLED STABLE AIRMASS BE
AFFECTED BY THE DEEPENING LOW AND SOUTHERLY WIND SURGE. THE FIRST
CHANGE WAS TO SLOW THE OVERALL EVOLUTION DOWN SLIGHTLY. THE LATEST
WATER VAPOR IMAGERY HAS THE UPPER TROUGH BECOMING VERY CLOSE TO
NEGATIVE TILT WITH AN ENHANCED JET DEVELOPING ACROSS MEXICO AND
TEXAS. THEREFORE...THE SURFACE LOW SHOULD BEGIN ITS FORMATION
SHORTLY AND DEEPEN AND MOVE NORTH NORTHEAST. THE SHEAR AND WIND
FIELDS REMAIN A NON-ISSUE AS THERE IS MORE THAN ENOUGH SUPPORT FOR
SUPERCELLS AND TORNADOES INITIALLY. ALTHOUGH THERE REMAINS A
POTENTIAL OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL ALABAMA
INTO EARLY MONDAY MORNING...OUR FOCUS WILL BE FOR AREAS SOUTH OF
TUSCALOOSA AND WEST OF MONTGOMERY. IT APPEARS THAT THE UNSTABLE
AIR WILL PUSH FAR ENOUGH NORTH THAT THIS AREA WILL HAVE A CHANCE
AT DAMAGING AND TORNADOES. DUE TO THE WIND FIELD AND SHEAR
STRENGTH...A STRONG TORNADO CAN NOT BE RULED OUT. THE STRONGER
CONVECTION WILL MOVE INTO THE SOUTHWEST AREAS BETWEEN 10-11 PM AND
LAST THROUGH 3 AM OR SO. FOR AREAS FARTHER NORTH AND EAST...THE
CONFIDENCE ON THE BUOYANCY/INSTABILITY BEING REALIZED IS MUCH
LESSER. WE WILL KEEP THE ADVERTISED SEVERE WEATHER POSSIBILITY
AFTER MIDNIGHT...SO KEEP ABREAST OF THE LATEST FORECAST FOR
POSSIBLE CHANGES OR SUBSEQUENT WATCHES OR WARNINGS IF THEY BECOME
NECESSARY. AS THE STORMS MOVE EASTWARD OVERNIGHT AND APPROACH A
ROCKFORD TO MONTGOMERY LINE...IT APPEARS THAT SOME ORGANIZATION
WILL OCCUR AND THE TORNADO THREAT WILL BE LESSENED INTO MORE OF A
WIND DAMAGE THREAT. THIS THREAT RUNS UNTIL AROUND NOON.

THIS IS A POTENT STORM SYSTEM WITH SEVERAL POSITIVES AND NEGATIVES
IN THE POTENTIAL SEVERE WEATHER DEVELOPMENT. PLEASE MAKE SURE THAT
YOU HAVE A WAY TO RECEIVE WATCHES AND WARNING DURING THE OVERNIGHT
HOURS. CHECK YOUR NOAA WEATHER RADIO BATTERIES AND MAKE SURE YOU
HAVE REVIEWED YOUR SEVERE WEATHER PREPAREDNESS PLANS.

A FEW SHOWERS AND A SLIGHT CHANCE OF A THUNDERSTORM EXIST TUESDAY AND
TUESDAY NIGHT AS THE MAIN UPPER TROUGH FINALLY CLEARS THE AREA.
COOLER TEMPS WILL BE IN THE WAKE OF THIS FEATURE TUESDAY AND
WEDNESDAY BEFORE A SHARP RISE OCCURS THE REMAINDER OF THE PERIOD.
ANOTHER SYSTEM APPROACHES TOWARD THE TAIL END OF THE PERIOD. MODEL
NOW HAVE A WEAKER SYSTEM PASSING SATURDAY/SUNDAY TIME FRAME WITH
THE MAIN TROUGH WELL BACK TO THE WEST. ONLY SLIGHT CHANCE POPS
SUNDAY ATTM.

75

&&

.AVIATION...
00Z TAF DISCUSSION.

AND WE ARE NOW IN THE TRANSITION PERIOD THAT ARE GOING TO CAUSE
HEADACHES FOR THE NEXT SEVERAL HOURS. CONTINUED WITH A PESSIMISTIC
FORECAST FOR THE PERIOD AND WILL REMAIN LOW THROUGH THE PERIOD.
MADE THE ADJUSTMENTS TO TIMING OF THUNDERSTORMS TO SLOW THEM DOWN
ACROSS THE NORTH. ADMENTMENTS WILL BE MADE IF TIMING NEEDS TO BE
ADJUSTED.

16

&&

.PREV DISCUSSION...
/ISSUED 400 AM CDT SUN APR 6 2014/

THIS DISCUSSION WILL FOCUS ON THE SEVERE WEATHER AND FLOODING
POTENTIAL OVERNIGHT AND INTO THE EARLY MORNING HOURS ON MONDAY. THE
MAIN LIMITING FACTOR CONTINUES TO BE THE NORTHWARD PROGRESSION OF
THE WARM FRONT AND THE AMOUNT OF INSTABILITY IN THE NOCTURNAL
ENVIRONMENT. THE SHEAR AND WIND FIELDS REMAIN HIGHLY FAVORABLE WITH
NO LACK OF LOW LEVEL OR DEEP LAYER SHEAR.

THE UPPER LEVEL PATTERN IS CURRENTLY CHARACTERIZED BY AN AMPLIFYING
TROUGH ACROSS WESTERN TEXAS. A FEW WEAK SHORTWAVES CAN BE NOTED
MOVING OUT AHEAD OF THIS MAIN TROUGH. AT THE SURFACE...THE WARM
FRONT IS CURRENTLY LOCATED JUST ALONG THE GULF COAST WHERE DEWPOINTS
ARE CURRENTLY IN THE LOW TO MID 60S. MOVING IN INLAND JUST A 100
MILES OR SO AND DEWPOINTS DROP DOWN INTO THE LOW TO MID 50S. FURTHER
NORTHWARD INTO CENTRAL ALABAMA...DEWPOINTS CURRENTLY RANGE FROM 53
AT TROY TO 39 AT TUSCALOOSA. THEREFORE...IT WILL TAKE SOME TIME FOR
THE MOISTURE RICH AIR TO ADVECT INTO THE AREA BEFORE SEVERE STORMS
ARE EXPECTED TONIGHT. LOOKING AT THE RADAR...SHOWERS AND EVEN A FEW
THUNDERSTORMS HAVE ALREADY DEVELOPED AS ISENTROPIC ASCENT HAS
INCREASED NORTH OF THE WARM FRONT IN RESPONSE TO ONE OF THE LEAD
SHORTWAVE TROUGHS. THESE STORMS WILL REMAIN ELEVATED THROUGHOUT THE
MORNING AND AFTERNOON HOURS WITH THE FRONT STILL SOUTH OF THE AREA
AND NOT EXPECTING ANY SEVERE STORMS UNTIL AFTER 9 PM. CONTINUED
MOISTURE ADVECTION AND ISENTROPIC ASCENT NORTH OF THE WARM FRONT
WILL PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES SOUTH OF I-20 DURING
THE DAY TODAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

THE UPPER LEVEL TROUGH WILL PIVOT ACROSS THE SOUTHERN PLAINS TODAY
WITH CYCLOGENESIS EXPECTED ALONG THE GULF COAST. THE SURFACE LOW
WILL DEEPEN AS IT TRACKS NORTHWARD ACROSS MS. THIS RAPID DEEPENING
WILL CAUSE A SHARP INCREASE IN THE LOW LEVEL JET. THE LATEST MODEL
RUNS ARE JUST A TOUCH WEAKER WITH THE LOW LEVEL JET AS COMPARED TO
LAST NIGHT BUT 850 MB WINDS INCREASE TO 45-65 KTS WITH 925 MB WINDS
IN THE 35-55 KT RANGE. THESE INCREDIBLE WIND FIELDS WILL CREATE 0-1
BULK SHEAR VALUES OF 35-50 KTS WITH 0-1 KM SRH VALUES RANGING
ANYWHERE FROM 250-400 M2/S2. IN ADDITION...THE DEEP LAYER 0-6 KM
BULK SHEAR WILL BE ON THE ORDER OF 45-65 KTS. THEREFORE...THE LOW
LEVEL AND DEEP LAYER SHEAR WILL BE MORE THAN SUFFICIENT TO SUPPORT
ROTATING UPDRAFTS.

WIDESPREAD RAINFALL IS EXPECTED TODAY AND THIS WILL HAVE A
STABILIZING EFFECT ON THE ATMOSPHERE. THE FRONT WILL BE HINDERED
MUCH OF THE DAY TODAY DUE TO THIS FACT. HOWEVER...THE LOW LEVEL JET
EXPERIENCES A SHARP INCREASE AFTER 03Z TONIGHT. THIS PUSH OF WARM
AND MOIST AIR SHOULD PUSH THE FRONT NORTHWARD INTO THE FORECAST
AREA. MOST OF THE MODELS INDICATE THAT THE 60 DEGREE ISODROSOTHERM
WILL MOVE NORTHWARD THROUGHOUT THE FORECAST AREA WITH THE 65 DEGREE
ISODROSOTHERM MOVING AS FAR NORTH AS A TUSCALOOSA...TO
ALABASTER...TO AUBURN LINE. WITH THESE DEWPOINTS...EXPECT SBCAPE
VALUES WILL BE ABLE TO PUSH UP INTO THE 250-500 J/KG RANGE. ALTHOUGH
LOW...THESE NUMBERS AGAIN ARE MORE THAN SUFFICIENT TO MAINTAIN
SUPERCELLS. MODEL SOUNDINGS APPEAR TO THINK THAT THE BOUNDARY LAYER
WILL DECOUPLE DURING THE OVERNIGHT HOURS WITH AN INVERSION JUST OFF
THE SURFACE. DO NOT BELIEVE THIS WILL HAPPEN WITH SOUTHERLY WINDS IN
THE 10-20 MPH RANGE. THEREFORE...INSTABILITY VALUES COULD BE
SLIGHTLY UNDERDONE. IF SO...THE STORMS COULD BE STRONGER THAN
CURRENTLY FORECAST. THE ANALOG GUIDANCE SUGGEST A DECENT LIKELIHOOD
OF TORNADO OCCURRENCE WITH OVER HALF THE SIMILAR EVENTS HAVING AT
LEAST ONE TORNADO. IT IS INTERESTING TO NOTE THAT ALL OF THE ANALOG
EVENTS WERE FROM EVENTS WITH TORNADOES OF WEAK INTENSITY. THIS IS
MOST LIKELY DUE TO THE LOW CAPE VALUES WHICH COULD BE UNDERDONE.

LATEST HI-RES GUIDANCE SUPPORTS THE PREVIOUS FORECAST STORM
EVOLUTION. MOST OF THE HI-RES MODELS INDICATE THAT SUPERCELLS WILL
DEVELOP IN THE WARM SECTOR AS EARLY AS 9 PM ACROSS SOUTHWEST
ALABAMA. THE SUPERCELLS THEN TRANSITION INTO A LINE AROUND 3 AM AND
PROGRESS TO THE EAST. EXPECT TORNADOES WILL BE THE PRIMARY THREAT
WITH THE SUPERCELL MODE AND THE THREAT WILL TRANSITION TO MORE OF A
WIND THREAT THROUGHOUT THE OVERNIGHT HOURS. THE LOW LEVEL JET WILL
LIFT OUT OF THE FORECAST AREA LATE MONDAY MORNING WITH THE SEVERE
WEATHER THREAT ENDING AROUND NOON ON MONDAY. FOR NOW...I HAVE
CONTINUED TO MENTION THE RISK OF TORNADOES ACROSS ALL OF CENTRAL
ALABAMA. HOWEVER...THE HIGHEST CONFIDENCE EXISTS ACROSS SOUTHWESTERN
PORTIONS OF THE STATE...ESPECIALLY FOR LOCATIONS ALONG AND SOUTH OF
A HAMILTON...TO ALABASTER...TO UNION SPRINGS LINE. FURTHER TO THE
NORTH AND EAST...THE CONFIDENCE GREATLY DECREASES WITH THE LOWER
INSTABILITY.

A FLASH FLOOD WATCH HAS BEEN ISSUED DUE TO THE DURATION OF MODERATE
TO HEAVY RAINFALL EXPECTED. AS STATED PREVIOUSLY IN THE
DISCUSSION...1 TO 2 INCHES OF RAIN ARE EXPECTED TODAY NORTH OF THE
WARM FRONT. THIS RAINFALL WILL ACT TO SATURATE THE GROUND AHEAD OF
THE STORMS EXPECTED TONIGHT. THIS CONTINUED HEAVY RAINFALL WILL
PRODUCE TOTAL STORM AMOUNTS OF AROUND 2 TO 4 INCHES WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. AGAIN...CONTINUED HEAVY RAINFALL WILL CAUSE
THE LIKELIHOOD OF FLASH FLOODING AND FLOODING IN AREAS OF POOR
DRAINAGE. PLEASE REMEMBER TO TURN AROUND DON'T DROWN IF YOU MUST
TRAVEL TONIGHT. THE SEVERE WEATHER IS ALSO EXPECTED TO OCCUR
OVERNIGHT. PLEASE REMEMBER TO HAVE SOME WAY TO GET WEATHER
INFORMATION THAT CAN WAKE YOU UP. THE MAIN IMPACTS ARE EXPECTED
DURING THE OVERNIGHT HOURS.

THE COLD FRONT WILL FINALLY MOVE THROUGH THE AREA ON MONDAY WITH
DRIER CONDITIONS EXPECTED BRIEFLY MONDAY NIGHT BEFORE ANOTHER CHANCE
OF RAIN ARRIVES ON TUESDAY. CONDITIONS FINALLY DRY OUT ON WEDNESDAY
WITH TEMPERATURES SLOWLY INCREASING THROUGHOUT THE END OF THE WORK
WEEK.

05/MA

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     59  67  43  61  44 / 100 100  20  60  40
ANNISTON    58  69  43  61  43 / 100 100  20  50  40
BIRMINGHAM  59  68  43  61  43 / 100 100  10  70  40
TUSCALOOSA  58  69  44  63  44 / 100  80  10  70  40
CALERA      57  68  44  61  44 / 100 100  10  70  40
AUBURN      56  71  45  61  44 / 100 100  30  50  40
MONTGOMERY  62  72  46  64  46 / 100 100  20  70  40
TROY        62  73  47  63  45 / 100 100  30  60  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ALL OF CENTRAL
ALABAMA.

&&
Hazardous weather outlook, Apr 6, 7:01 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT SUN APR 6 2014

ALZ011>015-017>050-080015-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
701 PM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A THREAT FOR SEVERE WEATHER WILL RETURN THIS EVENING INTO MONDAY
MORNING AS A STRONG STORM SYSTEM MOVES NORTHEASTWARD FROM THE
MISSISSIPPI GULF COAST. THE MAIN THREATS WILL BE DAMAGING STRAIGHT
LINE WINDS...ISOLATED TORNADOES AND FLOODING. THE SEVERE WEATHER
IS EXPECTED TO BEGIN AFTER 10 PM TONIGHT FOR THE SOUTHWEST PORTIONS
OF THE AREA...AND LAST UNTIL AROUND NOON MONDAY FOR SOUTHEAST
CENTRAL ALABAMA. WHILE SEVERE WEATHER WILL BE POSSIBLE ACROSS ALL
OF CENTRAL ALABAMA DURING THIS TIME FRAME...THE MOST LIKELY
LOCATIONS FOR SEVERE WEATHER THROUGH 7 AM WILL BE GENERALLY ALONG
AND SOUTH OF A HAMILTON...TO ALABASTER...TO UNION SPRINGS LINE.

A STRONG TORNADO WILL BE POSSIBLE NEAR AND SOUTH OF A LINE FROM
ALICEVILLE...TO CENTREVILLE...TO MONTGOMERY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A THREAT FOR SEVERE WEATHER WILL CONTINUE PAST SUNRISE MONDAY
THROUGH AROUND NOONTIME AS THE STORM SYSTEM PROGRESSES ACROSS THE
REGION. THE MAIN THREATS WILL CONTINUE TO BE DAMAGING STRAIGHT
LINE WINDS...ISOLATED TORNADOES...AND FLOODING. THE MAIN THREAT
AREAS WILL SHIFT EAST TO GENERALLY ALONG AND SOUTHEAST OF A
ROCKFORD TO MONTGOMERY LINE THROUGH MIDDAY.

AS THIS WILL BE A PROLONGED RAIN EVENT...THERE WILL BE A
POTENTIAL FOR FLOODING ISSUES...AS WELL AS RISES ON AREA RIVERS.
TOTAL RAINFALL ACCUMULATION WILL BE GENERALLY 3 TO 4 INCHES...
WITH LOCALLY HIGHER AMOUNTS. SOME OF THE RISES ON RIVERS COULD
CAUSE MINOR FLOODING AFTER THE RAIN ENDS THROUGH MUCH OF THE WEEK.
PLEASE REFER TO FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS EVENING AND INTO MONDAY.

In the hours before

Special weather statement, Apr 6, 5:08 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT SUN APR 6 2014

ALZ039-062300-
MARENGO AL-
508 PM CDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARENGO COUNTY UNTIL 600
PM CDT...

AT 504 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR INDIAN SPRINGS...OR 15 MILES WEST OF LINDEN...
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LINDEN...
  DEMOPOLIS...
  MYRTLEWOOD...
  JEFFERSON...
  PIN HOOK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3218 8801 3229 8803 3231 8794 3237 8805
      3244 8803 3247 8796 3252 8791 3252 8784
      3255 8784 3252 8782 3252 8773 3248 8772
      3249 8753 3231 8753 3231 8748 3226 8748
      3211 8798 3210 8805
TIME...MOT...LOC 2208Z 240DEG 38KT 3225 8799

56
Local storm report, Apr 6, 5:32 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
532 PM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             MYRTLEWOOD              32.25N 87.95W
04/06/2014  M0.75 INCH       MARENGO            AL   EMERGENCY MNGR

            HAIL UP TO PENNY SIZE FELL IN MYRTLEWOOD.

&&

JAARON
Local storm report, Apr 6, 6:28 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CDT SUN APR 6 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     4 W THOMASTON           32.27N 87.70W
04/06/2014                   MARENGO            AL   PUBLIC

            LARGE TREES REPORTED DOWN IN THE HUGO
            COMMUNITY SE OF LINDEN ON ALABAMA HIGHWAY
            43.

&&

NWS BIRMINGHAM AL
IRIS SYSTEM
Special weather statement, Apr 6, 7:38 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT SUN APR 6 2014

ALZ042-044-070130-
LOWNDES AL-MONTGOMERY AL-
738 PM CDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTGOMERY AND
SOUTHEASTERN LOWNDES COUNTIES UNTIL 830 PM CDT...

AT 736 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTH OF FORT DEPOSIT...MOVING NORTHEAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FORT DEPOSIT...
  MEADVILLE...
  LOWNDES COUNTY AIRPORT...
  LOGAN...
  DAVENPORT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3197 8671 3233 8641 3225 8611 3202 8599
      3199 8600 3196 8607 3196 8630 3204 8631
      3205 8639 3196 8641 3196 8671
TIME...MOT...LOC 0038Z 238DEG 32KT 3188 8660

56
Special weather statement, Apr 6, 8:30 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
830 PM CDT SUN APR 6 2014

ALZ022-070215-
PICKENS AL-
830 PM CDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 915 PM
CDT...

AT 830 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW HOPE TO 7 MILES WEST OF
BEVILL LOCK AND DAM TO 18 MILES WEST OF PANOLA...AND MOVING EAST AT
35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PICKENSVILLE...
  CARROLLTON...
  REFORM...
  ALICEVILLE...
  GORDO...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3353 8827 3352 8784 3315 8784 3311 8794
      3308 8797 3306 8803 3304 8805 3305 8807
      3304 8808 3304 8814 3302 8814 3299 8818
      3299 8834
TIME...MOT...LOC 0130Z 252DEG 28KT 3341 8834 3318 8841
          3295 8858

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:38 PM CDTSpecial Weather StatementBMXMontgomery52 min
Apr 6, 8:30 PM CDTSpecial Weather StatementBMXPickens45 min
Apr 6, 9:07 PM CDTSevere Thunderstorm WarningBMXTuscaloosa53 min
Apr 6, 9:51 PM CDTSpecial Weather StatementBMXJefferson39 min
Apr 6, 10:31 PM CDTFlash Flood WarningBMXGreene, Pickens, Sumter, Tuscaloosa6 hr
Apr 6, 10:52 PM CDTSpecial Weather StatementBMXBlount, Jefferson38 min
Apr 6, 11:23 PM CDTFlash Flood WarningBMXFayette, Jefferson, Lamar, Walker6 hr
Apr 7, 12:58 AM CDTFlash Flood WarningBMXBibb, Calhoun, Hale, St. Clair, Shelby, Talladega6 hr
Apr 7, 1:59 AM CDTAreal Flood AdvisoryBMXBlount, Cherokee, Etowah6 hr
Apr 7, 2:27 AM CDTRiver Flood WarningBMXJefferson21 hr
Apr 7, 2:36 AM CDTRiver Flood WarningBMXJefferson15 hr
Apr 7, 3:01 AM CDTTornado WarningBMXBibb, Perry29 min
Apr 7, 3:13 AM CDTTornado WarningBMXDallas32 min
Apr 7, 3:25 AM CDTFlash Flood WarningBMXClay, Cleburne, Randolph6 hr
Apr 7, 4:29 AM CDTFlash Flood Warning EmergencyBMXBibb, Jefferson, Shelby3 hr
Apr 7, 5:07 AM CDTSevere Thunderstorm WarningBMXLowndes38 min
Apr 7, 5:24 AM CDTAreal Flood AdvisoryBMXChilton, Coosa, Tallapoosa111 min
Apr 7, 5:30 AM CDTSevere Thunderstorm WarningBMXMontgomery45 min
Apr 7, 6:48 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa28 hr
Apr 7, 7:21 AM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Chambers, Dallas, Elmore, Lee and 5 more3 hr
Apr 7, 7:22 AM CDTAreal Flood WarningBMXCoosa, Tallapoosa3 hr
Apr 7, 7:31 AM CDTAreal Flood WarningBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 3 more3 hr
Apr 7, 7:36 AM CDTSevere Thunderstorm WarningBMXPike39 min
Apr 7, 7:41 AM CDTFlash Flood WarningBMXBullock, Chambers, Lee, Macon, Montgomery3 hr
Apr 7, 7:53 AM CDTAreal Flood WarningBMXLamar24 hr
Apr 7, 7:54 AM CDTAreal Flood WarningBMXBibb, Fayette, Jefferson, Pickens, Shelby, Tuscaloosa and 1 more7 hr
Apr 7, 8:09 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon66 min
Apr 7, 8:26 AM CDTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega50 hr
Apr 7, 8:31 AM CDTAreal Flood WarningBMXAutauga, Chilton, Dallas, Elmore, Lowndes6 hr
Apr 7, 8:32 AM CDTSevere Thunderstorm WarningBMXLee, Russell58 min
Apr 7, 8:38 AM CDTSevere Thunderstorm WarningBMXBarbour52 min
Apr 7, 9:00 AM CDTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa71 hr
Apr 7, 9:14 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa65 hr
Apr 7, 10:13 AM CDTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery5 days
Apr 7, 10:13 AM CDTRiver Flood WarningBMXAutauga, Dallas, Lowndes4 days
Apr 7, 10:13 AM CDTRiver Flood WarningBMXDallas4 days
Apr 7, 10:28 AM CDTRiver Flood WarningBMXDallas, Perry5 days
Apr 7, 10:31 AM CDTRiver Flood WarningBMXElmore, Montgomery4 days
Apr 7, 11:22 AM CDTAreal Flood WarningBMXBlount, Calhoun, Chambers, Clay, Coosa, Etowah and 4 more4 hr
Apr 7, 11:27 AM CDTAreal Flood WarningBMXBarbour, Bullock, Lee, Macon, Montgomery, Pike and 2 more4 hr
Apr 7, 2:47 PM CDTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker44 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.